Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 2, NWS San Angelo, TX

January 28, 20088 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 28, 2008, 11:09 AM CST for 8 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 11:09 AM CST (17:09 UTC)
Expired
Jan 28, 2008, 6:00 PM CST
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 281709
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1109 AM CST MON JAN 28 2008

TXZ054-098-113-127-290000-
/O.CAN.KSJT.LW.Y.0003.000000T0000Z-080129T0000Z/
/O.NEW.KSJT.WI.Y.0002.080128T1709Z-080129T0000Z/
NOLAN-HASKELL-JONES-TAYLOR-
INCLUDING THE CITIES OF...SWEETWATER...HASKELL...STAMFORD...
ANSON...HAMLIN...ABILENE
1109 AM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS
MORNING AND CONTINUE THROUGH THIS AFTERNOON. OCCASIONAL GUSTS TO
35 TO 45 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-099-114-128-290000-
/O.NEW.KSJT.WI.Y.0002.080128T1709Z-080129T0000Z/
FISHER-THROCKMORTON-SHACKELFORD-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...THROCKMORTON...WOODSON...
ALBANY...CLYDE...BAIRD...CROSS PLAINS
1109 AM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS
MORNING AND CONTINUE THROUGH THIS AFTERNOON. OCCASIONAL GUSTS TO
35 TO 45 MPH CAN BE EXPECTED..

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ065-066-072-073-139-140-154-290000-
/O.CON.KSJT.LW.Y.0003.000000T0000Z-080129T0000Z/
COKE-RUNNELS-TOM GREEN-CONCHO-COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...ROBERT LEE...BRONTE...BALLINGER...
WINTERS...SAN ANGELO...EDEN...COLEMAN...BROWNWOOD...BRADY
1109 AM CST MON JAN 28 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...



SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
MORNING AND CONTINUE THROUGH THIS AFTERNOON. OCCASIONAL GUSTS TO
35 TO 40 MPH CAN BE EXPECTED.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 5:21 AM CST, 5 hours 48 minutes earlier.

Area forecast discussion, Jan 28, 5:21 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 AM CST MON JAN 28 2008

.AVIATION...

RAPID GULF MOISTURE RETURN HAS OCCURRED DURING THE OVERNIGHT HOURS
ON THE HEELS OF GUSTY SOUTH WINDS. NIGHTTIME FOG/STRATUS SATELLITE
IMAGERY SHOWS STRATUS STREAMING NORTH ACROSS WEST CENTRAL TEXAS
THIS MORNING. CIGS HAVE BEEN IN THE MVFR RANGE, ALTHOUGH RECENTLY
TERMINALS DOWN SOUTH (KSOA, KJCT) HAVE EITHER DROPPED INTO THE IFR
CAT OR ARE TRENDING THAT WAY. RUC MODEL SOUNDINGS ALSO SUPPORT
THIS NOTION AS WELL. WILL THROW IN TEMPO IFR CIGS FOR ALL
TERMINALS EXCEPT KABI WHICH BASED ON RUC SOUNDINGS WILL LIKELY
STAY MVFR. THE STRATUS SHOULD BREAK BY AROUND 16 OR 17Z FROM WEST
TO EAST. AFTER STRATUS SCATTERS OUT AT THE TERMINALS LATER ON, THE
REMAINDER OF THE FORECAST PERIOD SHOULD REMAIN VFR. FOR WINDS, WENT
WITH THE STRONGEST WINDS UP NORTH AT KABI FOR TODAY AS THEY WILL
APPROACH 20-25KTS BY AFTERNOON.

LACY

&&

.PREV DISCUSSION... /ISSUED 436 AM CST MON JAN 28 2008/

DISCUSSION...
WIND WILL BE ONE OF THE MAIN FORECAST ISSUES WITH THIS PACKAGE...
AS WELL AS FIRE WEATHER DANGER ON TUESDAY. GUSTY SOUTH WINDS
OCCURRING TONIGHT ACROSS THE BIG COUNTRY AND CONCHO VALLEY...IN
RESPONSE TO LOW-LEVEL JET. A SURGE IN DEWPOINTS IS ALSO OCCURRING
WITH READINGS QUICKLY CLIMBING THROUGH THE 40S.

GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR THROUGH TODAY WITH THE
HIGHEST SPEEDS ACROSS ROUGHLY THE NORTHERN THIRD OF OUR AREA. ON
THE FENCE AS TO WHETHER TO ISSUE A WIND ADVISORY FOR THE BIG
COUNTRY. WITH THE HIGH CLOUD CANOPY EXPECTED TO THICKEN HOWEVER...
THIS SHOULD LIMIT SLIGHTLY THE AMOUNT OF MIXING...SO AT THIS
TIME THINK THAT THE SPEEDS WILL STAY JUST BELOW CRITERIA. WILL
GO AHEAD AND ISSUE A LAKE WIND ADVISORY TODAY FOR ALL APPLICABLE
COUNTIES. THICKENING HIGH CLOUDINESS WILL ALSO HAVE A SLIGHT
LIMITATION ON THE AMOUNT OF HEATING...SO GOING WITH HIGHS A FEW
DEGREES BELOW GFS MOS GUIDANCE.

SURFACE PRESSURE GRADIENT AND MIXING EFFECTS WILL HELP TO KEEP
THE WINDS UP TONIGHT ACROSS THE NORTHERN HALF OF WEST-CENTRAL
TEXAS.

ON TUESDAY...STRONG WINDS AND AN INTRUSION OF VERY DRY AIR
WILL RESULT IN A CRITICAL FIRE WEATHER DAY FOR OUR REGION.
COLD FRONTAL PASSAGE TO OCCUR TUESDAY MORNING. STRONG GUSTY
NORTHWEST WINDS WILL OCCUR FOR SEVERAL HOURS AFTER THE FRONT
PASSES. WE HAVE ISSUED A FIRE WEATHER WATCH FOR ALL OF OUR
COUNTIES TUESDAY. HAVE UNDERCUT THE MODEL GUIDANCE DEWPOINTS...
GIVEN THE STRONG SUBSIDENCE AND INTRUSION OF VERY DRY AIR
THAT IS EXPECTED. WILL LIKELY NEED A WIND ADVISORY FOR AT
LEAST OUR NORTHERN AND POSSIBLY CENTRAL COUNTIES. DESPITE
A GREATER AMOUNT OF SUNSHINE EXPECTED TUESDAY...THE COLD AIR
ADVECTION SHOULD LIMIT THE TEMPERATURE CLIMB TO AROUND 7-14
DEGREES ABOVE THE MORNING LOWS.

SURFACE HIGH DROPPING SOUTHEAST INTO TEXAS BEHIND THE FRONT
WILL BRING A SHORT-LIVED REPRIEVE FROM THE WINDS TUESDAY
NIGHT. GUSTY SOUTH WINDS TO REDEVELOP ON WEDNESDAY AS THE
NEXT UPPER TROUGH DIGS INTO THE 4-CORNERS REGION AND LEE
SIDE SURFACE TROUGH DEVELOPS. THE GFS AND ECMWF CONTINUE TO
SHOW DIFFERENCES WITH THIS NEXT UPPER TROUGH AS IT MOVES
ACROSS TEXAS. THE ECMWF STILL MAINTAINS CLOSED LOW
DEVELOPMENT OVER NEW MEXICO WITH A SUBSEQUENT EASTWARD
TRACK ACROS NORTH-CENTRAL TEXAS. THE GFS TRENDS HAVE AN
OPEN WAVE TRACKING EAST ACROSS NORTH TX. WITH THE FORECAST
SYSTEM TRACK AND LIMITED TIME WINDOW FOR SUFFICIENT MOISTURE
RETURN...IT APPEARS THAT THE BETTER RAIN CHANCES WILL BE
FOCUSED NORTHEAST AND EAST OF OUR COUNTIES. RATHER GUSTY
NORTHWEST WINDS TO FOLLOW PASSAGE OF THE COLD FRONT WITH
THIS NEXT SYSTEM.

THE EXTENDED FORECAST FRIDAY INTO NEXT WEEKEND LOOKS DRY
FOR WEST CENTRAL TEXAS...WITH WEST TO SOUTHWEST FLOW
ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 74  53  60  35 /  10  10   0   0
SAN ANGELO 	 74  53  64  32 /  10  10   0   0
JUNCTION 	 71  54  68  30 /  10  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR BROWN-COKE-
COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-NOLAN-RUNNELS-TAYLOR-TOM
GREEN.

FIRE WEATHER WATCH TUESDAY AFTERNOON FOR BROWN-CALLAHAN-COKE-
COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-
STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

99/99/30
Hazardous weather outlook, Jan 28, 5:33 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CST MON JAN 28 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
533 AM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE FIRE DANGER WILL BE HIGH TODAY AS STRONG SOUTH WINDS COMBINE
WITH RELATIVE HUMIDITY VALUES IN THE 20S DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 6 PM TUESDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY
AFTERNOON BEHIND A PACIFIC COLD FRONT. NORTHWEST WINDS WILL
INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH AS 45 MPH
UP ACROSS THE BIG COUNTRY. THIS WILL COMBINE WITH PLUMMETING RELATIVE
HUMIDITY VALUES DURING THE AFTERNOON TO CREATE OPTIMUM FIRE
CONDITIONS.

HIGH WINDS ON WEDNESDAY AND THURSDAY WILL KEEP THE FIRE DANGER
ELEVATED THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LACY

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:57 AM CSTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more17 hr
Jan 28, 5:00 AM CSTLake Wind AdvisorySJTBrown, Coke, Coleman, Concho, Haskell, Jones and 5 more13 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.